Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 26, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 7, 2005, 9:06 AM CST for 5 counties in Texas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2005, 9:06 AM CST (15:06 UTC)
- Expired
- Mar 7, 2005, 10:58 AM CST
- In force
- 112 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Atascosa County, TX, Bexar County, TX, Comal County, TX, Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 58 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 071506 SVREWX TXC013-029-091-187-493-071600- /O.NEW.KEWX.SV.W.0026.050307T1506Z-050307T1600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 906 AM CST MON MAR 7 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... COMAL GUADALUPE BEXAR WILSON ATASCOSA * UNTIL 1000 AM CST * AT 856 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF SOMERSET...AND MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE LEON VALLEY...SAN ANTONIO... SHAVANO PARK...OLMOS PARK...ALAMO HEIGHTS...ELMENDORF...TERRELL HILLS...HILL COUNTRY VILLAGE...HOLLYWOOD PARK...CALAVERAS LAKE... KIRBY...CHINA GROVE...WINDCREST...TIMBERWOOD PARK...FLORESVILLE... POTH...BULVERDE...LIVE OAK...UNIVERSAL CITY...SELMA...ST. HEDWIG... SCHERTZ...GARDEN RIDGE...LA VERNIA...SUTHERLAND SPRINGS...CIBOLO... NEW BERLIN...MARION AND CANYON LAKE DAM. LAT...LON 2945 9879 2890 9861 2909 9793 2989 9828 $$
3 follow-up statements
000 WWUS54 KEWX 071522 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 920 AM CST MON MAR 7 2005 TXC013-029-091-187-493-071600- /O.CON.KEWX.SV.W.0026.000000T0000Z-050307T1600Z/ COMAL TX-GUADALUPE TX-BEXAR TX-WILSON TX-ATASCOSA TX- 920 AM CST MON MAR 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM CST FOR ATASCOSA...WILSON...BEXAR...GUADALUPE AND COMAL COUNTIES... AT 913 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. ONE STORM WAS OVER SAN ANTONIO INTERNATIONAL AIRPORT...AND MOVING NORTHEAST AT 40 MPH. THE OTHER SEVERE STORM WAS NEAR DEWEES MOVING EAST ATT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE LEON VALLEY...CALAVERAS LAKE...FLORESVILLE...POTH...WINDCREST...UNIVERSAL CITY...ST. HEDWIG...SUTHERLAND SPRINGS...SEGUIN...LA VERNIA...GARDEN RIDGE...CIBOLO...AND NEW BERLIN. LAT...LON 2945 9879 2890 9861 2909 9793 2989 9828 $$
000 WWUS54 KEWX 071541 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 939 AM CST MON MAR 7 2005 TXC013-029-091-187-493-071600- /O.CON.KEWX.SV.W.0026.000000T0000Z-050307T1600Z/ COMAL TX-GUADALUPE TX-BEXAR TX-WILSON TX-ATASCOSA TX- 939 AM CST MON MAR 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM CST FOR ATASCOSA...WILSON...BEXAR...GUADALUPE AND COMAL COUNTIES... AT 930 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GARDEN RIDGE...OR ABOUT NEAR UNIVERSAL CITY...MOVING NORTHEAST AT 45 MPH TOWARD NEW BRAUNFELS. THE OTHER STORM 5 WEST OF FLORESVILLE HAS LOST ITS SEVERE CHARACTERISTICS. OTHER LOCATIONS IN THE WARNING INCLUDE THE INTERSTATE 35 CORRIDOR BETWEEN SAN ANTONIO AND NEW BRAUNFELS...GARDEN RIDGE...SELMA AND SCHERTZ. LAT...LON 2945 9879 2890 9861 2909 9793 2989 9828 $$
000 WWUS54 KEWX 071558 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 957 AM CST MON MAR 7 2005 TXC013-029-091-187-493-071607- /O.CAN.KEWX.SV.W.0026.000000T0000Z-050307T1600Z/ COMAL TX-GUADALUPE TX-BEXAR TX-WILSON TX-ATASCOSA TX- 957 AM CST MON MAR 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ATASCOSA...WILSON...BEXAR... GUADALUPE AND COMAL COUNTIES IS CANCELLED... THE THUNDERSTORMS ARE WEAKENING. AND THE THREAT OF SEVERE WEATHER HAS ENDED. LAT...LON 2945 9879 2890 9861 2909 9793 2989 9828 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:40 AM CST, 5 hours 26 minutes earlier.
Area forecast discussion, Mar 7, 3:40 AM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 AM CST MON MAR 7 2005
.DISCUSSION...
BUSY MORNING WITH AREAS OF DENSE FOG AND LOW END SEVERE STORMS.
THE MAIN FORECAST ISSUES ARE TRENDING OUT FOG THIS
MORNING...SEVERE THREAT THIS AFTERNOON...POPS TUE NIGHT/WED...THEN
TEMPS THU-SUN. THE 00Z NCEP MODELS ARE IN FAIR TO GOOD AGREEMENT.
PREFER TO STICK NEAR GFS SOLUTION FOR THE ENTIRE FORECAST...OTHER
THAN SOME MINOR MODIFICATIONS FOR TEMPS.
THE FOG CONTINUES TO BE DENSE AT LOCATIONS NOT RECEIVING
RAIN...BUT HAS IMPROVED SOME OVER THE FAR WEST AND FAR EASTERN
COUNTIES. CONVECTIVE PRECIP ASSOCIATED WITH A SHORT WAVE TROUGH/JET
STREAK MOVING NORTHEASTWARD FROM MEXICO...AND DIURNAL HEATING
SHOULD SCOUR OUT THE DENSE FOG BY 8 AM...AND ALL FOG BY 10 AM.
THIS AFTERNOON WILL BE INTERESTING AS PARTIAL CLEARING WILL ALLOW
TEMPS TO REACH THE LOWER 70S...PROVIDING AN UNCAPPED ATMOSPHERE
WITH SBCAPE OF 1500-200 J/KG...30 M/S 0-6 KM BULK SHEAR...WET BULB
ZERO OF 9.3 KFT...AND STEEP LAPSE RATES AND STRONG WINDS IN THE
MID LEVELS. THE BIG QUESTION IS THE LOCATION OF FOCUSING
MECHANISMS. THE MODELS INDICATE THE COLD FRONT WILL BE ALONG THE
NORTHERN BOUNDARY OF SOUTH CENTRAL TEXAS AT MIDDAY...AND PUSH
THROUGH TO THE COASTAL PLAINS BY EARLY EVENING. THE BEST
CONVERGENCE WILL BE IN THE NORTHEAST...BASICALLY EAST OF I-35 FROM
GEORGETOWN TO SAN ANTONIO...AND NORTH OF I-10 FROM SAN ANTONIO TO
SCHULENBERG. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. THERE IS THE POSSIBILITY FOR HAIL GREATER THAN GOLFBALL-
SIZE WITH THE LOW FREEZING LEVEL AND STRONG LAPSE RATES.
AFTER THE FRONT MOVES THROUGH...SKIES WILL BRIEFLY CLEAR
TONIGHT...BUT GULF RETURN FLOW WILL BEGIN TUESDAY AFTERNOON AND
CONTINUE UNTIL A STRONGER SHORTWAVE/COLD FRONT MOVE THROUGH LATE
TUESDAY NIGHT/WEDNESDAY MORNING. EVEN THOUGH THE DYNAMICS ARE
STRONGER...THE MOIST AIR IN PLACE WILL BE LIMITED...SO ONLY 20-30
POPS AND NO SEVERE THREAT.
AFTER THAT...TEXAS WILL FINALLY GET A LONG-AWAITED SPAN OF DRY
WEATHER WITH SEASONABLE TEMPERATURES THU-SUN IN DRY NORTHWEST FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 52 69 49 / 70 0 0 20
AUSTIN BERGSTROM INTL AIRPORT 71 45 68 45 / 70 0 0 20
DEL RIO INTL AIRPORT 73 49 72 48 / 30 0 0 20
SAN ANTONIO INTL AIRPORT 74 51 69 48 / 50 0 0 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT UNTIL 8 AM CST MONDAY
FOR THE FOLLOWING ZONES...BANDERA...BEXAR...BLANCO...
BURNET...COMAL...GILLESPIE...HAYS...KENDALL...KERR...
LLANO...MEDINA...TRAVIS...AND WILLIAMSON.
&&
26/18Hazardous weather outlook, Mar 7, 5:39 AM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 539 AM CST MON MAR 7 2005 TXZ171>173-183>194-202>209-217>225-228-081200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 539 AM CST MON MAR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM GEORGETOWN TO SAN ANTONIO TO CUERO. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF A ROCKSPRINGS TO COTULLA LINE THIS MORNING. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH ABUNDANT MOISTURE TO PRODUCE A THREAT OF SEVERE WEATHER TODAY. BY THIS AFTERNOON...A COLD FRONT AND DAYTIME HEATING WILL FURTHER ENHANCE THE SEVERE THREAT ACROSS EASTERN SECTIONS OF SOUTH CENTRAL TEXAS. THE THREAT WILL DECREASE FROM NORTHWEST TO SOUTHEAST DURING THE EVENING. THE PRIMARY THREATS WITH THESE SEVERE THUNDERSTORMS WILL BE FOR LARGE HAIL AND DAMAGING WINDS. HOWEVER...OVER EASTERN PARTS OF SOUTH CENTRAL TEXAS EARLY THIS AFTERNOON...THERE WILL BE ENOUGH WIND SHEAR AVAILABLE TO SUPPORT A TORNADO THREAT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 1:26 AM CST | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 117 min |
| Mar 7, 3:44 AM CST | Severe Thunderstorm Warning | EWX | Edwards | 119 min |
| Mar 7, 4:57 AM CST | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 63 min |
| Mar 7, 5:43 AM CST | Severe Thunderstorm Warning | EWX | Gillespie | 62 min |
| Mar 7, 4:00 PM CST | Severe Thunderstorm Warning | EWX | Lavaca | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.